Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 432, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 6, 2011, 6:06 PM CDT for Stone County, Taney County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2011, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 6, 2011, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:27 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 6, 3:27 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CDT SAT AUG 6 2011
.DISCUSSION...
/ISSUED 245 PM CDT SAT AUG 6 2011/
HOT WEATHER IS STILL A CONCERN IN THE SHORT TERM...BUT FINALLY
ATTENTION WILL TURN TO TSTM/SEVERE WEATHER CHANCES EARLY IN THE
WEEK. COOLER TEMPERATURES LOOK TO FINALLY BE ON THE WAY.
EXTENSIVE CLOUD COVER ASSOCIATED WITH A SHORTWAVE NOW ALONG THE
KS/MO STATE LINE...KEPT TEMPERATURES DOWN TODAY...ESPECIALLY NORTH
OF I-44. THE SOUTHERN CWFA SAW THE HIGHEST AFTERNOON READINGS WITH
COUNTIES CLOSER TO THE ARKANSAS STATE LINE REACHING UP TO AROUND 100
DEGREES. WILL NEED TO WATCH CONVECTIVE TRENDS IN THE NEAR TERM
SOUTH OF THE HEAVIER CLOUD COVER WHERE INSTABILITY HAS INCREASED
AND A CONVERGENCE AXIS HAS SET UP ALONG THE AR BORDER. TSTM
DOWNBURST WINDS WOULD BE THE MAIN POTENTIAL STORM HAZARD THROUGH
EARLY/MID EVENING.
SUNDAY WILL CONTINUE TO BE HOT...BUT CLOUD COVER AND PRECIP MAKE
TEMPERATURE FORECASTS A BIT PROBLEMATIC. ANOTHER SHORTWAVE MOVING
FROM THE PLAINS TO THE MS RIVER VLY SUNDAY WILL BRING ADDITIONAL
CLOUD/RAIN/TSTM CHANCES WITH POTENTIAL THE POTENTIAL FOR AN MCS TO
MOVE ESE-SE INTO THE FORECAST AREA LATE SUNDAY NIGHT EARLY MONDAY
MORNING BEING SUPPORTED BY A VEERING LOW LEVEL JET/INFLOW.
INCREASING DEEP LAYER SHEAR WITH THE UPPER HIGH/RIDGE SOUTH OF THE
AREA WILL HELP WITH OVERALL STORM ORGANIZATION.
FOR NOW WILL KEEP THE HEAT HEADLINE AS IS THROUGH SUNDAY...BUT
NOT BEYOND GIVEN INCREASED RAIN CHANCES FOR MONDAY.
THE UPPER RIDGE AXIS OVER THE SOUTHERN CONUS WILL CONTINUE TO
RETROGRADE TO THE SOUTHWEST CONUS/NORTHERN GULF OF CA...WITH THE
OVERALL UPPER PATTERN BECOMING SOMEWHAT MORE AMPLIFIED BY MONDAY.
THIS WILL LEAVE OUR AREA IN A MORE VIGOROUS QUASI WNW UPPER FLOW
PATTERN FOR MUCH OF THE UPCOMING WEEK. THE FIRST NOTABLE SHORTWAVE
PASSAGE MON NIGHT WILL HELP DRIVE A FRONT SOUTH THROUGH THE CWFA
LEAVING THE REGION IN WNW-ESE ORIENTED BAROCLINIC ZONE FOR SEVERAL
DAYS. THE BEST CHANCES FOR RAIN LOOK TO BE LATE MONDAY NIGHT EARLY
TUESDAY WITH A POTENTIAL MCS RIDING ESE FROM THE PLAINS TO THE
MO OZARKS. BEYOND THAT...THERE ARE SOME INDICATIONS FOR ANOTHER
ROUND OF POTENTIAL STORMS SOMETIME WED-WED NIGHT-THU. HAVE GENERAL
LOW/CHC POPS FOR THAT PERIOD. TEMPERATURE LOOK TO BE COOLER
THROUGH MUCH OF THE EXTENDED TIME FRAME...WITH MAYBE JUST AN
UPTICK LATE IN THE WEEK AS THE UPPER RIDGE STARTS TO BUILD
SOMEWHAT NORTHEAST INTO PLAINS.
DSA
&&
.AVIATION...
FOR THE 18Z TAF ISSUANCE...WE HAVE A FEW SPOTTY SHOWERS AND STORMS
TO THE NORTH OF THE SPRINGFIELD AND JOPLIN AIRPORTS EARLY THIS
AFTERNOON WITH MOST OF THIS ACTIVITY MOVING AWAY FROM THE AREA.
HAVE SOME CONCERNS THAT FURTHER STORM DEVELOPMENT WILL BE POSSIBLE
NEAR THE AIRPORTS WITH OUTFLOW BOUNDARIES IN THE AREA THIS
AFTERNOON. WILL ADD VICINITY/TEMPOS AS NEEDED.
WENT AHEAD AND INCLUDED VICINITY STORMS LATE TONIGHT AS A
SHORTWAVE TROUGH OVER THE CENTRAL HIGH PLAINS DROPS EAST SOUTHEAST
ACROSS THE REGION. MID LEVEL MOISTURE APPEARS TO BE INCREASING
WITH SOME WEAKENING OF THE UPPER RIDGE OVER OUR AREA.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MOZ056>058-069>071-082-
083-096>098-105-106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR MOZ055-066>068-
077>081-088>095-101>104.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Aug 6, 1:00 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT AUG 6 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. EXTREME HEAT RISK. ELEVATED FIRE WEATHER DANGER. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. LOCALIZED STRONG TO SEVERE THUNDERSTORMS WITH DOWNBURST WINDS AND ONE INCH HAIL WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. CLOUD COVER HAS HELD TEMPERATURES DOWN SOMEWHAT IN SOME AREAS. TEMPERATURES OVER FAR SOUTHWEST MISSOURI HAVE REACHED UP TO AROUND 100 DEGREES AT NOON...WHILE CLOUD COVERED AREAS REMAINED IN THE 80S. EVEN WITH JUST BRIEF PERIODS OF SUNSHINE...TEMPERATURES WILL BE ABLE TO WARM WELL INTO THE 90S AND LOWER 100S WITH HEAT INDEX VALUES RANGING FROM 100 TO 108 DEGREES BY MID AND LATE AFTERNOON. PERIODIC MODERATELY GUSTY WINDS...LOW HUMIDITY...HOT TEMPERATURES...AND RECENT DROUGHT WITH DRY VEGETATION WILL ALL COMBINE TO PRODUCE AN ELEVATED FIRE DANGER OVER PARTS SOUTHERN MISSOURI THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A VERY WARM AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS MUCH OF THE AREA THIS WEEKEND. HEAT INDEX VALUES WILL RANGE FROM 100 TO 110 DEGREES ON SUNDAY WITH THE HOTTEST WEATHER EXPECTED OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM SUNDAY THROUGH NEXT WEEK. THERE IS A RISK FOR SEVERE WEATHER SUNDAY AND MONDAY WITH DAMAGING WIND GUSTS THE PRIMARY RISK. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE EXPECTED LOCALIZED NATURE OF THUNDERSTORMS...WIDESPREAD SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Aug 6, 4:12 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT SAT AUG 6 2011
MOZ105-062200-
OZARK MO-
412 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 500 PM CDT...
AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ISABELLA...OR 26 MILES SOUTH OF AVA...MOVING
EAST AT 55 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD...BRIXEY...DORA...
GAINESVILLE...HARDENVILLE...ISABELLA...NOBLE...PONTIAC...SUNDOWN...
SYCAMORE...TECUMSEH...THORNFIELD...UDALL...WILLHOIT AND ZANONI.
PEOPLE IN OZARK COUNTY...INCLUDING GAINESVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3671 9273 3680 9232 3679 9212 3649 9212
3649 9262
TIME...MOT...LOC 2112Z 250DEG 46KT 3660 9254
LINDENBERGLocal storm report, Aug 6, 5:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BRANSON WEST 36.70N 93.37W
08/06/2011 E0.75 INCH STONE MO EMERGENCY MNGR
DIME SIZE HAIL.
&&
LINDENBERGLocal storm report, Aug 6, 5:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT SAT AUG 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG KIMBERLING CITY 36.63N 93.42W
08/06/2011 STONE MO EMERGENCY MNGR
REPORT OF A BILLBOARD SNAPPED...TREE SPLIT...AND ROOF
DAMAGE TO A BUSINESS IN THE KIMBERLING CITY AREA. POWER
ALSO REPORTED OUT IN KIMBERLING CITY. TIME OF DAMAGE
BETWEEN 530 PM AND 535 PM.
&&
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:12 PM CDT | Special Weather Statement | SGF | Ozark | 48 min |
| Aug 6, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.